Funnel Cloud, Wharton
- When
- September 9, 6:15 PM CST
- Where
- Wharton County, Louise
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.278, -96.222 (the zone’s center; the record gives no point)
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Sep 9, 1:56 PM CST, 4 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 256 PM CDT SAT SEP 9 2006 .DISCUSSION... SHRA/TSRA CLUSTER ASSOCIATED WITH MCV MOVING ENE ACROSS UPPER TEXAS COAST AND COASTAL ZONES. SCATTERED CONVECTION DEVELOPING OVER FAR SOUTH TEXAS PICKED UP BY 18Z RUC AND WEAKEN THIS ACTIVITY BY EVENING. BELIEVE THIS MAY STILL STILL AFFECT COASTAL WATERS AND TO A LESSER EXTENT COASTAL ZONES. UPPER LEVEL FLOW NEARLY ZONAL ACROSS BOTH GFS AND NAM INDICATE COASTAL REGION WILL HAVE WEAK CONFLUENT LOW LEVEL FLOW THROUGH EARLY NEXT WEEK. CONFIDENCE IS NOT HIGH WITH THIS UPCOMING FORECAST PACKAGE. NAM DID NOT INITIALIZE WELL AND GFS HAS CHANGED THE SCENARIO FOR THE NEXT SEVERAL DAYS COMPARED TO PREVIOUS RUN. LATEST GFS RUN HAS BACKTRACKED ON MOISTURE/POPS NEXT SEVERAL DAYS LOWERING PWATS LATER THIS WEEKEND AND INTO NEXT WEEK DUE TO DRYING AT MID/UPPER LEVELS. NAM IS LESS AGGRESSIVE. GFS NOW BRINGING DRIER LOW LEVEL AIR 24 HOURS EARLIER WHICH WILL BE TUESDAY PUSHING WEAK FRONT TO THE NW GULF. MOISTURE INCREASE NOTED WEDNESDAY NIGHT OVER SW SECTIONS AND RETURN FLOW EVIDENT AREAWIDE THURSDAY. THURSDAY THROUGH SATURDAY AGAIN WILL HAVE HIGH MOISTURE LEVELS WITH PASSING IMPULSES IN THE UPPER LEVEL WSW FLOW. NOTE THAT WE WILL WAIT FOR MORE CONSISTENCY WITH LATER MODEL RUNS BEFORE WE LOWER OR TAKE OFF POPS FOR TUESDAY (AS WHAT GFS IS NOW INDICATING). 37 && AVIATION... THE REMAINS OF A WEAK FRONTAL BOUNDARY CONTINUE TO PROVIDE A CONFLUENT ZONE OVER THE COASTAL WATERS AND ARE PROVIDING A REGION OF OVERRUNNING WITH LIGHT EASTERLY FLOW IN THE LOWER 4KFT OR SO WITH SOUTH TO SOUTHWEST FLOW AT HIGHER LEVELS. THIS IS SETTING THE STAGE FOR PATCHY LIGHT RAIN OVER MUCH OF THE FORECAST AREA AS A SHORT WAVE MOVES THROUGH THE SOUTHWESTERLY FLOW ALOFT... AND IS PRODUCING BRIEF PERIODS OF MVFR AND IFR CONDITIONS MAINLY SOUTH OF A LINE FROM VCT TO IAH. OVER THE GULF... THUNDERSTORMS ARE MORE PREVALENT AND AIRCRAFT MAY NEED TO BE REROUTED TO AVOID SOME CLUSTERS OF THUNDERSTORMS OVER COASTAL WATERS FROM PORT LAVACA TO TALLAHASSEE. CONDITIONS OVER THE HOUSTON FORECAST ARE EXPECTED TO IMPROVE SLIGHTLY THIS AFTERNOON AND TONIGHT WITH DIMINISHING PRECIPITATION AND CEILINGS LIFTING AS THE FIRST SHORT WAVE IN THE SOUTHWESTERLY FLOW ALOFT LIFTS OUT...BUT THIS WAVE WILL BE FOLLOWED TOMORROW BY A SECOND LOW AMPLITUDE SHORT WAVE WHICH WAS IN THE HE BIG BEND REGION THIS MORNING. ADDITIONALLY... MOST MODELS ARE ATTEMPTING TO DEVELOP A MORE DISTINCT TROUGH OR COASTAL LOW ON THE REMNANT BOUNDARY WHICH WILL BRING ANOTHER BOUT OF PRECIPITATION SUNDAY... MOST LIKELY WITH MORE WIDESPREAD THUNDERSTORM COVERAGE. CONSEQUENTLY... WILL HAVE ON AND OFF MVFR AND IFR CONDITIONS AGAIN AFTER 09Z SUNDAY AND WILL HAVE THE POTENTIAL FOR AIRFIELDS THROUGHOUT THE REGION TO BE IMPACTED BY PERIODS OF IFR CONDITIONS IN SHOWERS AND THUNDERSTORMS THROUGHOUT THE DAY. 38 && .MARINE... THE BOUNDARY ALONG THE COAST MENTIONED IN THE AVIATION SECTION ABOVE HAS PROVIDED A FOCUS FOR THE GENERATION OF NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE COASTAL WATERS. THE DISTURBED WEATHER WILL DIMINISH TONIGHT BUT IS EXPECTED TO REDEVELOP SUNDAY MORNING AS A COASTAL TROUGH BECOMES BETTER DEFINED AND ANOTHER SHORT WAVE MOVES INTO SOUTHEAST TEXAS AND THE ADJACENT COASTAL WATERS. WINDS WILL CONTINUE TO BE HIGHLY VARIABLE REST OF TODAY... MAINLY EAST NORTH OF THE BOUNDARY AND SOUTHEAST TO SOUTH ON THE SOUTH SIDE... FURTHER COMPLICATED BY DOWNDRAFTS FROM THUNDERSTORMS. THE LIGHT SURFACE FLOW WILL CONTINUE TO BE VARIABLE ON MONDAY WITH WINDS BECOMING NORTHEAST UNDER THE INFLUENCE OF HIGH PRESSURE OVER THE SOUTHEASTERN U.S. AND VERY WEAK GRADIENTS OVER THE GULF. A WEAK FRONT WILL MOVE INTO THE REGION TUESDAY REINFORCING THE NORTHEAST FLOW... FOLLOWED BY DRIER AIR AND WINDS VEERING TO EAST ON WEDNESDAY AND RETURNING TO A LIGHT ONSHORE FLOW LATE IN THE WEEK. 38 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 70 90 72 90 71 / 20 30 20 30 30 HOUSTON (IAH) 73 88 73 89 73 / 30 40 20 30 30 GALVESTON (GLS) 76 86 77 87 78 / 40 50 30 40 40 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 309 PM CDT SAT SEP 9 2006 TXZ163-164-176>179-195>200-210>214-226-227-235>238-101200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 309 PM CDT SAT SEP 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT A PASSING MID LEVEL DISTURBANCE WILL CONTINUE TO BRING SHOWERS AND THUNDERSTORMS OVER THE UPPER TEXAS COASTAL WATERS AND THE COASTAL REGION OF SOUTHEAST TEXAS THIS AFTERNOON. THE ACTIVITY IS EXPECTED TO DIMINISH EARLY THIS EVENING. ANOTHER AREA OF SHOWERS AND THUNDERSTORMS OVER THE COASTAL BEND IS EXPECTED AFFECT MAINLY THE COASTAL WATERS TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SERIES OF WEAK UPPER LEVEL DISTURBANCES WILL CROSS SOUTHEAST TEXAS SUNDAY AND MONDAY AND TRIGGER PERIODS OF SHOWERS AND THUNDERSTORMS. A COLD FRONT WILL CROSS THE AREA TUESDAY AND BRING ANOTHER ROUND OF THUNDERSTORMS. AT THIS TIME...HEAVY RAIN IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Houston radar (KHGX), 113 km away, was scanning. The volume nearest the first event began at 00:15 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533892.